I have had diabetes for seven years and I have a history of acute pancreatitis. I take 30 units of human Mixtard (by pen)in the morning only. My blood sugars are usually normal. For the last six months, I have to empty my bowels three or four times a day usually after eating and I am losing weight because of this. I have done a stool test which shows presence of fats (3+). I have also had CBC, ESR & sonography of abdomen which are all normal. I have consulted my physician, who prescribed tablets called Pancreoflat, which hasn't worked. Please make some suggestions.
I don't understand whether you're suffering from a classical type 1 diabetes or from a type of diabetes secondary to pancreatitis even though acute pancreatitis only very rarely leads to permanent insulin requiring diabetes. On the other hand, chronic pancreatitis frequently results in overt diabetes. Steatorrhea (fat in stools) is a classical finding of pancreatitis, and an higher caloric intake may be required because of the frequent finding of weight loss in these patients. Weight loss may be also secondary to malabsorption from associated pancreatic exocrine insufficiency. This may require concomitant therapy with digestive enzymes.
I think I cannot be of any further help if your diabetes is, whatever type is, doing fine. However, a gastroenterologist [a specialist in gut disorders] could be of great help.
Original posting 23 Aug 2000
Posted to Other Illnesses
Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.